Any Risks with Kenalog to Diminish ArteFill Lump?
- Asked by LoriIB in Colorado
- 3 years ago
I was told that kenalog can help diminish ArteFill lump. I guess my main concern are the kenalog side affects. Could kenalog injected into the face cause significant atrophy. What would be the safest dosage to prevent this?
Kenalog for facial lumps, bumps and swelling
The amount of Kenalog that is injected for any type of facial swelling has to be determined by the surgeon. Unless there are repeated injections, there is very little chance of having permanent atrophy. Each case has to be evaluated individually and it is better to give a lower dose than too high a dose.
Kenalog for Artefill lumps can cause atrophy
Although it is the treatment of choice for trying to diminish Artefill when an injection needs to be corrected, Kenalog is a steriod and all steriods have the potential to cause atrophy when injected in skin. When used in a dilute, small volume dose and not injected too frequently, there is a very small risk of atrophy. It is usually a very safe procedure when performed by an experienced physician.
Kenalog for lumps & bumps
Injecting kenalog into any lump or bump (e.g. filler, keloid, hypertrophic scar) when performed by a dermatologist or other well-trained specialist is a safe technique, although there is always a small risk of lipoatrophy (developing a depression in the skin) and slight discolouration in the area if the kenalog leaks out a bit.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.